Publications by authors named "Yoshiyuki Masuda"

6 Publications

  • Page 1 of 1

Unilateral inguinal lymphadenitis caused by Yersinia pseudotuberculosis. A case report.

J Infect Chemother 2020 Jul 5;26(7):762-764. Epub 2020 May 5.

Department of Laboratory Medicine, Hyogo Prefectural Kakogawa Medical Center, Kakogawa, Japan.

Acute inguinal lymphadenitis is usually caused by lower extremity infection and sexually transmitted diseases, such as chancroid, lymphogranuloma venereum, genital herpes, or syphilis. Yersinia pseudotuberculosis is a non-spore forming, pleomorphic, non-lactose fermenting Gram negative bacillus and a member of the family Enterobacteriaceae, which is associated with diarrheal diseases. It also causes mesenteric lymphadenitis at the terminal ileum, which can be clinically indistinguishable from acute appendicitis (pseudoappendicitis). However, lymphadenitis in other regions caused by the organism is rarely reported. Herein, we report a case of a man in his 20s, who presented with unilateral inguinal lymphadenitis caused by Y. pseudotuberculosis, with discussion regarding the pathogenesis of this rare occurrence.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.jiac.2020.04.017DOI Listing
July 2020

Case Report: Acute Generalized Exanthematous Pustulosis Caused by Praziquantel.

Am J Trop Med Hyg 2019 03;100(3):700-702

Department of General Internal Medicine, Kobe City Medical Center General Hospital, Kobe, Japan.

Praziquantel is widely used for treating parasitic infections globally, especially in countries with endemic schistosomiasis. However, severe hypersensitivity to praziquantel has rarely been reported. We report the case of a 30-year-old Japanese man who developed acute generalized exanthematous pustulosis (AGEP), which is a rare and severe cutaneous reaction usually triggered by drugs, after taking praziquantel. During medical examination, eggs of were found in his stool. He took praziquantel 600 mg for 1 day and developed skin rashes and fever the next day. Pruritic generalized maculopapular erythematous eruptions were observed over the entire body. He had elevated white blood cell count, liver enzymes, and C-reactive protein level. We prescribed acetaminophen, fexofenadine hydrochloride, loxoprofen sodium, and topical ointments including difluprednate and hydrocortisone. Over the next 3 days, he developed pinhead-sized, non-follicular pustules on his diffusely erythematous skin. Histological findings of the pustular lesion showed spongiform subcorneal pustules with perivascular inflammatory cells. Approximately 8 days after taking praziquantel, the pustules resolved with desquamation. He became afebrile on day 9 and his laboratory parameters returned to normal levels on day 16. He was diagnosed with AGEP caused by praziquantel. Physicians need to be aware that praziquantel could cause AGEP, although it is generally considered a safe drug.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.4269/ajtmh.18-0832DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6402890PMC
March 2019

Unfavorable impact of cancer cachexia on activity of daily living and need for inpatient care in elderly patients with advanced non-small-cell lung cancer in Japan: a prospective longitudinal observational study.

BMC Cancer 2017 Nov 28;17(1):800. Epub 2017 Nov 28.

Division of Thoracic Oncology, Shizuoka Cancer Center, 1007, Shimonagakubo, Nagaizumi-cho, Sunto-gun, Shizuoka, 411-8777, Japan.

Background: Cancer cachexia in elderly patients may substantially impact physical function and medical dependency. The aim of this study was to estimate the impact of cachexia on activity of daily living (ADL), length of hospital stay, and inpatient medical costs among elderly patients with advanced non-small-cell lung cancer (NSCLC) receiving chemotherapy.

Methods: Thirty patients aged ≥70 years with advanced NSCLC (stage III-IV) scheduled to receive first-line chemotherapy were prospectively enrolled between January 2013 and November 2014. ADL was assessed using the Barthel index. The disability-free survival time (DFS) was calculated as the time between the date of study entry and the date of onset of a disabling event, which was defined as a 10-point decrease in the Barthel index from that at baseline. The mean cumulative function of the length of hospital stay and inpatient medical costs (¥, Japanese yen) was calculated.

Results: The study patients comprised 11 women and 19 men, with a median age of 74 (range, 70-82) years. Cachexia was diagnosed in 19 (63%) patients. Cachectic patients had a shorter DFS (7.5 vs. 17.1 months, p < 0.05). During the first year from study entry, cachectic patients had longer cumulative lengths of hospital stay (80.7 vs. 38.5 days/person, p < 0.05), more frequent unplanned hospital visits or hospitalizations (4.2 vs. 1.7 times/person, p < 0.05), and higher inpatient medical costs (¥3.5 vs. ¥2.1 million/person, p < 0.05) than non-cachectic patients.

Conclusions: Elderly NSCLC patients with cachexia showed higher risks for disability, prolonged hospitalizations, and higher inpatient medical costs while receiving chemotherapy than patients without cachexia. Our results might indicate that there is a potential need for an early intervention to minimize progression to or development of cachexia, improve functional prognosis, and reduce healthcare resource burden in this population.

Trial Registration: Trial registration number: UMIN000009768 . Name of registry: UMIN (University hospital Medical Information Network). Date of registration: 14 January 2013. Date of enrolment of the first participant to the trial: 23 January 2013.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1186/s12885-017-3795-2DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5706408PMC
November 2017

Skeletal muscle depletion during chemotherapy has a large impact on physical function in elderly Japanese patients with advanced non-small-cell lung cancer.

BMC Cancer 2017 Aug 25;17(1):571. Epub 2017 Aug 25.

Division of Thoracic Oncology, Shizuoka Cancer Center, 1007, Shimonagakubo, Nagaizumi-cho, Sunto-gun, Shizuoka, 411-8777, Japan.

Background: Elderly patient with advanced cancer is one of the most vulnerable populations. Skeletal muscle depletion during chemotherapy may have substantial impact on their physical function. However, there is little information about a direct relationship between quantity of muscle and physical function. We sought to explore the quantitative association between skeletal muscle depletion, and muscle strength and walking capacity in elderly patients with advanced non-small cell lung cancer (NSCLC).

Methods: Thirty patients aged ≥70 years with advanced NSCLC (stage III-IV) scheduled to initiate first-line chemotherapy were prospectively enrolled between January 2013 and November 2014. Lumbar skeletal muscle index (LSMI, cm/m), incremental shuttle walking distance (ISWD, m), and hand-grip strength (HGS, kg) were assessed at baseline, and 6 ± 2 weeks (T2) and 12 ± 4 weeks (T3) after study enrollment. Associations were analyzed using linear regression.

Results: Altogether, 11 women and 19 men with a median age of 74 (range, 70-82) years were included in the study; 24 received cytotoxic chemotherapy and 6, gefitinib. Mean ± standard deviation of LSMI, ISWD and HGS were 41.2 ± 7.8 cm/m, 326.0 ± 127.9 m, and 29.3 ± 8.5 kg, respectively. LSMI and ISWD significantly declined from baseline to T2 and T3. HGS significantly declined from baseline to T2 and T3 only in men. Change in LSMI was significantly associated with change in HGS (β = 0.3 ± 0.1, p = 0.0127) and ISWD (β = 8.8 ± 2.4, p = 0.0005).

Conclusions: Skeletal muscle depletion accompanied with physical functional decline started in the early phase of the chemotherapy in elderly patients with advanced NSCLC. Our results suggest that there may be a need for early supportive care in these patients to prevent functional decline during chemotherapy.

Trial Registration: Trial registration number: UMIN000009768 Name of registry: UMIN (University hospital Medical Information Network). URL of registry: Date of registration: 14 January 2013. Date of enrolment of the first participant to the trial: 23 January 2013.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1186/s12885-017-3562-4DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5574084PMC
August 2017

Birth of the Japanese Monkey (Macaca fuscata) infant following in-vitro fertilization and embryo transfer.

Primates 2000 Jan;41(1):39-47

Faculty of Human Sciences, Osaka University, Suita, 565-0871, Osaka, Japan.

The first successful birth by in-vitro fertilization (IVF) and embryo transfer (ET) in the Japanese monkey was described. IVF was carried out by using oocytes collected after ovarian stimulation and sperms collected by rectal electro-ejaculation. The embryos were incubated for 36-66 hours and then transferred to the fallopian tube of the recipient via the fimbria under laparoscopic observations. Four recipients received their own embryos and six recipients received donor embryos. Two recipients of six that received donor embryos became pregnant after receiving one 3-cell and one 2-cell embryos, and one 4-cell and one 2-cell embryos, respectively. On healthy terminated male infant was delivered 166 days after ET, but the other aborted on day 128. This successful birth indicates the usefulness of our IVF/ET method for systematic indoor artificial breeding and preservation of endangered primates species.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1007/BF02557460DOI Listing
January 2000
-->